Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Rod put in tibia in surgery. Taking morphine. Feeling agitated and difficult breathing. Medication side effects?

My husband has had a rod put in his tibia as well as back surgery. He was doing well but was put on medication which he didn't take for a long time. He was fired from two pain programs for not having the medication in his systemand finally found a new program that seems to be doping him up. He now takes this morphine and opana enough to pass the blood work but he get very agitated, aggressive and breathing becomes labored. I am terrified that he is overdosing and fear him when he's not. He goes into rage & has stolen my medication & even though it's been reported this pain program keeps filling these narcotic meds. I have no doubt that the surgeries have left him in pain as I too have had spine fusion, but I don't seek out medications or take anything that causes me to feel off. What can be done to prevent my husband from dying due to medications that he's being prescribed? I'm Desperate!
Asked On : Mon, 29 Apr 2013
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns for your husband. While using medications to treat severe pain may be helpful, if not monitored, these medications can be addictive and you might suffer from more pain if you are having withdrawals after you suddenly stop these medications, especially if you are overdosing on them. I hope you can take your husband to a pain specialist and a substance abuse counselor who can advise you regarding the same and get him on the path of recovery from addiction. I hope this helps.

Take care and have a lovely day!
Answered: Mon, 10 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor